Louisiana, 2006Tornado in Louisiana, April 7, 2006
April 7, 2006 · NWS SHV · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 2:29 PM CST, 6 minutes earlier.
Area forecast discussion, Apr 7, 2:29 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT FRI APR 7 2006
.DISCUSSION...WATER VAPOR IMAGERY THIS AFTERNOON CONTINUES TO SHOW A
POWERFUL SHORTWAVE TROUGH HEADING TOWARD THE SOUTHEAST U.S. AT
MID-AFTERNOON...THE COLD FRONT HAD REACHED THE INTERSTATE 30
CORRIDOR AND DEWPOINTS HAVE DROPPED INTO THE 40S IN MOST PLACES
BEHIND THE FRONT.
THE ATMOSPHERE REMAINS QUITE UNSTABLE SOUTH AND EAST OF THE FRONT.
SURFACE-BASED LIFTED INDICES REMAIN IN THE -5 TO -7 DEGREE RANGE
THIS AFTERNOON...WITH 100MB MIXED-LAYER CAPE VALUES APPROACHING 2000
JOULES/KG OVER THE EASTERN PART OF THE FORECAST AREA. MID-LEVEL
LAPSE RATES REMAIN QUITE STEEP IN THE REGION STORMS ARE
DEVELOPING...WITH RATES BETWEEN 7.5 AND 8 DEGREES CELSIUS/KM IN THE
CURRENT TORNADO WATCH AREA. SURFACE TO 3KM STORM-RELATIVE HELICITY
VALUES SHOULD REMAIN IN EXCESS OF 150 M2/S2. AS SUCH...THE RISK
OF SEVERE WEATHER WILL CONTINUE THROUGH THE EVENING HOURS...
ESPECIALLY SOUTH AND EAST OF INTERSTATE 30.
MY SURFACE ANALYSIS THIS AFTERNOON CONTINUED TO SHOW A SECONDARY
FRONT MOVING SOUTHEAST ACROSS NORTH TEXAS. AS THE SHORTWAVE TROUGH
MOVES INTO THE LOWER MISSISSIPPI VALLEY TONIGHT...BOTH FRONTS SHOULD
CLEAR OUR AREA.
THE UPPER-LEVEL SYSTEM IS FORECAST TO LINGER OVER THE LOWER
MISSISSIPPI VALLEY THROUGH MUCH OF THE DAY SATURDAY BEFORE SHIFTING
EAST. AN 850MB THERMAL TROUGH...LINGERING CLOSE TO THE FORECAST
AREA TOMORROW...IS EXPECTED TO COMBINE WITH LINGERING BOUNDARY LAYER
MOISTURE TO KEEP SOME COLD AIR STRATOCUMULI IN MANY PLACES THROUGH
MUCH OF THE DAY. A TIGHT PRESSURE GRADIENT IN WAKE OF THE FRONT
SHOULD ALLOW WIND SPEEDS TO REMAIN QUITE BREEZY...AND ANOTHER LAKE
WIND ADVISORY MAY BE NEEDED. HOWEVER...I WILL LET LATER SHIFTS
DECIDE AS TO WHETHER OR NOT TO ISSUE THIS PRODUCT. WIND SPEEDS
SHOULD DIMINISH TOWARD SUNSET AS A SURFACE HIGH BUILDS INTO THE
FORECAST AREA FROM THE NORTHWEST. CONSIDERING THE ANTICIPATED CLOUD
COVER AND BREEZY CONDITIONS...I HAVE LOWERED FORECAST HIGH
TEMPERATURES.
DRY AND QUIET WEATHER CONDITIONS LOOK TO BE ON TAP FOR SUNDAY AND
MONDAY.
IT STILL LOOKS LIKE MOISTURE WILL BEGIN RETURNING TO THE FORECAST
AREA MONDAY NIGHT. ANOTHER SHORTWAVE TROUGH IS FORECAST TO AID IN
THE DEVELOPMENT OF A STORM SYSTEM IN THE LEE OF THE ROCKIES
TUESDAY...WHICH WILL THEN MOVE TOWARD OUR AREA. SIMILAR TO
YESTERDAY...SOME DISCREPANCIES REMAIN IN THE MEDIUM-RANGE MODELS
WITH REGARD TO THE TIMING AND EXACT EVOLUTION OF THE SYSTEM. AS
SUCH...I PLAN ON CONTINUING SLIGHT CHANCE WORDING FROM TUESDAY NIGHT
INTO THURSDAY. AT ANY RATE...IT LOOKS LIKE RIDGING SHOULD BRIEFLY
TAKE CONTROL OF OUR WEATHER FOR THURSDAY NIGHT...WITH IMPACTS FELT
FROM THE NEXT STORM SYSTEM BY THE TIME EASTER WEEKEND ROLLS AROUND.
THANKS TO WFO HOUSTON/GALVESTON FOR COLLABORATION TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 55 66 48 72 / 20 0 0 0
MLU 58 66 46 70 / 50 0 0 0
DEQ 51 66 42 73 / 10 0 0 0
TXK 54 67 46 71 / 20 0 0 0
ELD 55 63 43 72 / 40 0 0 0
TYR 52 69 49 72 / 20 0 0 0
GGG 53 66 46 72 / 20 0 0 0
LFK 55 70 48 74 / 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
BUTTSHazardous weather outlook, Apr 7, 11:16 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT FRI APR 7 2006
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1216 PM CDT FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...
GENERALLY SOUTH AND EAST OF THE INTERSTATE 30 CORRIDOR. A MODERATE
RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY EAST OF A LINE FROM
NATCHITOCHES LOUISIANA TO EL DORADO ARKANSAS.
HAIL GREATER THAN THREE QUARTERS OF AN INCH AND ISOLATED TORNADOES
ARE THE MAIN SEVERE WEATHER RISKS. HOWEVER...DAMAGING WINDS IN
EXCESS OF 60 MILES AN HOUR WILL ALSO BE POSSIBLE.
A COLD FRONT HAS MOVED TOWARD THE INTERSTATE 30 CORRIDOR EARLY THIS
AFTERNOON. A POWERFUL DISTURBANCE...IN THE UPPER LEVELS OF THE
ATMOSPHERE...WILL SWEEP ACROSS THE RED RIVER VALLEY AND INTO THE
FOUR STATE REGION AND RESULT IN THUNDERSTORM DEVELOPMENT. THE
COMBINATION OF STRONG JET STREAM DYNAMICS...A COLD FRONT...AND A VERY
WARM...MOIST...AND UNSTABLE AIRMASS...WILL ALLOW SOME OF THE
THUNDERSTORMS TO BECOME SEVERE. THE RISK OF SEVERE WEATHER IS
GREATER FROM SOUTH CENTRAL ARKANSAS INTO CENTRAL LOUISIANA...WHERE
SLIGHTLY HIGHER AMOUNTS OF MOISTURE ARE PRESENT.
THE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TO END TONIGHT...AS A
SECONDARY COLD FRONT SWINGS THROUGH THE FOUR STATE REGION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
BUTTS
In the hours before
Local storm report, Apr 7, 2:29 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL DUBACH 32.70N 92.66W
04/07/2006 U0.75 INCH LINCOLN LA PUBLIC
0310 PM HAIL 3 S DUBACH 32.65N 92.66W
04/07/2006 U1.00 INCH LINCOLN LA PUBLIC
&&
03Tornado, Union
- When
- April 7, 2:35 PM CST to 2:45 PM CST
- Where
- Union County, 6 mi ENE of Farmerville
- Rating
- F0
- Path length
- 6.8 mi
- Path width
- 250 yd
- Property damage
- $75,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.800, -92.300
Damage consisted of several large trees uprooted and snapped. Minor roof damage occurred to a home and a school in Linville. A large tree fell on a mobile home. There were no injuries.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496467.